Groups, Geometry, and Dynamics

Full-Text PDF (195 KB) | Metadata | Table of Contents | GGD summary
Volume 5, Issue 4, 2011, pp. 767–785
DOI: 10.4171/GGD/147

Published online: 2011-09-09

Commensurability classes of discrete arithmetic hyperbolic groups

Colin Maclachlan[1]

(1) University of Aberdeen, UK

In this paper we show that the commensurability classes of discrete arithmetic subgroups of Isom$(\mathbb{H}^n)$ of the simplest type, i.e., those coming from quadratic forms of signature $(n,1)$ over totally real number fields, can be parametrised by isomorphisms classes of quaternion algebras. This is applied to some low dimensional examples to show the commensurability of certain Coxeter groups.

Keywords: Arithmetic groups, hyperbolic groups, quaternion algebras, Coxeter groups

Maclachlan Colin: Commensurability classes of discrete arithmetic hyperbolic groups. Groups Geom. Dyn. 5 (2011), 767-785. doi: 10.4171/GGD/147